0
RESEARCH PAPERS

On Asymptotic Expansions for Circular Cylindrical Shells

[+] Author and Article Information
Eric Reissner

Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Mass.

J. Appl. Mech 31(2), 245-252 (Jun 01, 1964) (8 pages) doi:10.1115/1.3629593 History: Received May 21, 1963; Online September 15, 2011

Abstract

The paper presents an asymptotic expansion procedure (with reference to decreasing values of wall-thickness shell-radius ratio) for the solutions of the linear theory of the three simultaneous equations for displacements in isotropic circular cylindrical shells. The resultant expansions are applied to a number of fundamental boundary-value problems for a semi-infinite shell. The analysis shows the importance of the joint consideration of differential equations and boundary conditions for a clarification of the asymptotic nature of the solution to be determined.

Copyright © 1964 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In